Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 156, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2002, 7:14 PM CDT for Caldwell Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2002, 7:14 PM CDT (00:14 UTC)
- Expired
- Aug 17, 2002, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caldwell Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2395 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680 WUUS54 KSHV 180014 SVRSHV LAC021-180115- /NEW.KSHV.SV.W.0296.180009-180115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 715 PM CDT SAT AUG 17 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 815 PM CDT * AT 715 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF COLUMBIA... MOVING SLOWLY NORTH. * THE SEVERE THUNDERSTORM WILL BE REMAIN OVER... RURAL CENTRAL CALDWELL PARISH THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA UNTIL 815 PM CDT. LAT...LON 3211 9230 3199 9215 3214 9197 3227 9211
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 1:52 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 17, 1:52 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 152 PM CDT SAT AUG 17 2002 WEAKENING VORT AXIS OVER AREA WILL KEEP A SLIGHT CHANCE OF TSTMS OVER THE EAST AND SOUTH DURING THE AFTERNOON AND EARLY EVENING FOR NEXT SEVERAL DAYS. THE WEAK VORT AXIS IS SANDWICHED BETWEEN SE AND SW UPPER HIGH CENTERS...WITH NO REAL PLACE TO GO. IT WILL DO LITTLE ELSE THAN TEND TO KEEP CONVECTION CONFINED TO THE EAST AND SOUTH. TEMPS WILL BE NEAR NORMAL...SOMEWHAT MUGGY...SOUTH WINDS AROUND 10 MPH WILL HELP EASE THE FEEL OF THE HEAT. PRELIMS... SHV 74/95/75/96/74 1111 MLU 73/93/74/94/72 2222 TXK 74/95/76/96/75 0000 TYR 74/95/75/96/75 0000 LFK 74/94/75/95/72 1222 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.